MAUDE Adverse Event Report: MPRI ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MPRI ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number AFAPRO28
Medical Device Problem Code Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id: afapro28, product type: balloon catheter; product id: nitron, product type: console.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, while carrying out the first freeze a an error message was received indicating that there was blood detected at the catheter handle.And an error message was received indicating that there was blood detected at the patient board (catheter shaft impedance wire blood detection).The coaxial umbilical cable, electrical umbilical cable and auto connection box were replaced without resolve.The balloon catheter was replaced to resolve the first system notice.The second balloon catheter and console were replaced to resolve the second. the case was completed with cryo.After the case, it was noted that there was visible blood between the layers of the first balloon catheter.Test injections were carried out with a demo balloon catheter and cables and the console was noted to be functioning as expected. no patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the data files were returned and analyzed.One case file received and recorded on the reported event date.The case file showed one application was performed with catheter identified as afapro28 of lot number 23243 without any system notice or anomaly.In the fault file, the following fault messages were found on the reported event date: n-004 the system has detected blood in the catheter handle and stopped the vacuum.N-006 the system has detected blood in the catheter.In conclusion, both system notices were observed in the data files.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product event summary: the afapro28 balloon catheter with lot number 23243 was returned and analyzed.External visual inspection showed blood inside the balloon.Review of the smart chip data indicated the catheter was used for 1 application on the reported event date.During functional testing, the console terminated the application and triggered system notice n-004 (the system detected blood in the catheter handle and stopped the vacuum).During inspection of the handle segment, blood was observed inside handle.During pressure testing of the balloon segment, an outer balloon breach was observed.Dissection of the balloon segment identified an outer balloon breach (pinhole type).In conclusion, the reported visible blood was confirmed during analysis.The catheter did not pass the returned product inspection due to pin-sized hole on the surface of the outer balloon.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21167115
Report Number2649622-2025-01747
Device Sequence Number15805776
Product Code OAE
UDI-Device Identifier00763000707781
UDI-Public00763000707781
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2025
Device Model NumberAFAPRO28
Device Catalogue NumberAFAPRO28
Device Lot Number23243
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer01/22/2025
03/12/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date02/18/2025
04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexFemale